Have you thought about
the pain pump?? I would think after being on such high doses of pain meds and them not working, then it maybe time to go the next step which maybe the pump, atleast thats what I was told by some doctors.
And I would be weary of trying the fentayl patches, I had such bad experiences with them cause of them not sticking or being recalled so many times. Even the makers of the Duragesic brand har remade the patch so the meds is mixed in the sticky stuff like the Mylan brand so that might make it a bit better, but that's only if your insurance would be willing to pay for the brand.
Oxycontin, is that one you've tried yet? I would think that would be a good choice since your already tkaing oxycodone for breakthrough pain so you have experience with that med.
Methaodne is an odd narcotic that cant be mixed with alot of stuff or it can cause withdrawals. Like when I was on methadone, I would take Fiorcet for my migraines, and I found out that the barbituate in the fioricet causes withdrawals for people on methadone, and I found that out the hard way. And their's not much information on all the stuff that shouldnt be mixed with methadone. It took alot of searching to find information on barbituates causing withdrawals for people on Methadone.
But I have heard of people drinking grapefruit juice and taking tagamet to make the narcotics more stronger, but I've only heard this from people misusing their pain meds. I know for Suboxone their's certain meds I cant take, like antifungals and some other weird stuff that can make me go into withdrawals.
But i know no matter what, that switching from Methaodne to any other narocotic will cause withdrawals from the methadone. I went into withdrawals when a doctor switched me from methaodne to the fentanyl patch, so he had me taper with the methadone and slowly raise the patches dose but even then I still was very uncomfortable for a month. So no matter what, you may be uncomfortable for a while til the methadone completly leaves your system, and the thing about
methadone is that it gets stored in your fat cells and takes forever to leave the body. Thats why you hear about
people tapering off of methadone they get from a methadone clinic have a very hard withdrawals from it and it can take up to a year for them to feel somewhat human again. Methaodne is a harsh med to stop for pair or opioid dependence, but yet it's great in what it does. I was up to 300mg plus daily for chronic pain, so maybe just going up a little higher in the dose maybe all you need.
Carmen~*~*~Chronic Pain Moderator
DX-Chronic Pain due to two freak car accidents, Pancreatic Divisum,Fibromyalgia, Asthma, Depression w/anxiety, Migraines
Meds- Suboxone 16mg for pain, Cymbalta 60mg, Lyrica 50mg, Imitrex 100mg PRN,Ibprofen 800mg PRN, Ventolin Inhaler PRN, Visteril PRN